Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 8:18 PM CST for Benton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 8:18 PM CST (02:18 UTC)
- Expired
- Mar 9, 2006, 8:45 PM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:38 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 100218
SVROHX
TNC005-100245-
/O.NEW.KOHX.SV.W.0030.060310T0218Z-060310T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
818 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN TENNESSEE
* UNTIL 845 PM CST
* AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF BIG SANDY...OR ABOUT 9 MILES
NORTHWEST OF CAMDEN...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BIG SANDY BY 825 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3628 8796 3619 8795 3614 8792 3608 8820
3608 8820 3612 8820 3625 8809 3630 8807
3632 8797
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:44 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 9, 6:44 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 644 PM CST THU MAR 9 2006 .UPDATE...HAVE FINALLY GOTTEN AROUND TO UPDATING THE ZONES. SEVERE THUNDERSTORM WATCH WILL CONTINUE E HALF UNTIL 9 PM CST (0300 UTC). ISSUED STATEMENT EARLIER TO REMOVE TORNADO WATCH IN W...AS WELL AS REMOVE SEVERAL COUNTIES ON W END OF CURRENT SEVERE THUNDERSTORM WATCH. CURRENTLY A NARROW BAND OF SHOWERS AND THUNDERSTORMS IN VICINITY OF UPPER LEVEL COLD POCKET WAS LOCATED ALONG THE MS RIVER FROM MO BOOTHEEL TO N OF MEMPHIS. THESE THUNDERSTORMS WERE ALSO ASSOCIATED WITH HIGHER MEAN RELATIVE HUMIDITIES AND A SLIGHTLY NEGATIVELY TILTED (NNW-SSE) SHORT WAVE MOVE ACROSS NE AR AND W TN. LATEST RUC MODEL TAKES THE MOST UNSTABLE AIR AND MOVES IT ENE INTO MAINLY NW AND N CENTRAL SECTIONS IN THE NEXT FEW HOURS. BUT AT THE SAME TIME ADDITIONAL DRYING IN THE MID AND UPPER LEVELS INVADES THE AREA FROM THE SW. FEELING AT THIS TIME IS THAT THE MOST LIKELY THREAT OF ADDITIONAL THUNDERSTORMS OF ANY SIGNIFICANCE SHOULD STAY TO OUR NW AND N... WHERE BETTER MOISTURE TO MAINTAIN THE THUNDERSTORMS WILL EXIST. IVE KEPT CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS EVENING...WITH OF COURSE THE HIGHEST CHANCES OVER E HALF. OTHERWISE NOT MUCH MORE HAS BEEN DONE WITH UPDATED ZONE SET THAT WAS ISSUED A LITTLE WHILE AGO. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM THURSDAY FOR E HALF OF MIDDLE TN. && STEIGERWALDT
Hazardous weather outlook, Mar 9, 5:30 AM CST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT. ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO AND THREE...FRIDAY AND SATURDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. JLM
In the hours before
Local storm report, Mar 9, 6:37 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 11 E LEBANON 36.21N 86.12W
03/09/2006 WILSON TN EMERGENCY MNGR
GARAGE DEMOLISHED AND BLOWN 100 TO 150 FEET INTO THE
WOODS AND LARGE TREE LIMBS DOWN AT 2825 SWINDELL HOLLOW
ROAD. HALF THE ROOF BLOWN OFF A HOUSE AT 2880 SWINDELL
HOLLOW ROAD. ALL OF THIS DAMAGE IS IN EXTREME EASTERN
WILSON COUNTY.
&&
MASSIELocal storm report, Mar 9, 6:40 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 7 S CELINA 36.45N 85.50W
03/09/2006 CLAY TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREE DOWN ALONG BAPTIST RIDGE
ROAD.
&&
MASSIELocal storm report, Mar 9, 7:02 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 N CENTERVILLE 35.84N 87.45W
03/09/2006 HICKMAN TN PUBLIC
BARN DESTROYED 3 MILES NORTH OF CENTERVILLE. TREES DOWN
IN NUNNELLY.
&&
DMASSIELocal storm report, Mar 9, 7:08 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
03/09/2006 OVERTON TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS TREES DOWN COUNTY WIDE.
&&
DMASSIELocal storm report, Mar 9, 7:12 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 E HENDERSONVILLE 36.29N 86.59W
03/09/2006 SUMNER TN PUBLIC
LARGE TREE LIMBS DOWN.
&&
DMASSIESpecial weather statement, Mar 9, 7:36 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 736 PM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-100230- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 736 PM CST THU MAR 9 2006 ANOTHER ROUND OF SEVERE WEATHER IS HEADING TOWARD MIDDLE TENNESSEE THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR THE LAND BETWEEN THE LAKES AREA...SOUTHWEST INTO THE JACKSON TENNESSEE AREA. THIS LINE WILL MOVE EAST AND INTO WESTERN MIDDLE TENNESSEE BY 830 PM CST. DAMAGING WINDS AND HAIL CAN BE EXPECTED WITH THE LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNING SHOULD THEY BECOME NECESSARY. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:10 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 65 min |
| Mar 9, 6:12 PM CST | Severe Thunderstorm Warning | OHX | Warren | 48 min |
| Mar 9, 6:45 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 45 min |
| Mar 9, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Van Buren | 31 min |
| Mar 9, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Warren | 13 min |
| Mar 9, 7:58 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Mar 9, 8:31 PM CST | Severe Thunderstorm Warning | OHX | Houston | 29 min |
| Mar 9, 8:54 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| Mar 9, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.